Alert archive / Nevada / High Wind Warnings in 2026
High Wind Warning 1, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Mar 13, 2026, 10:06 AM PDT for Elko County, White Pine County, Nevada. It took effect at Mar 14, 2026, 11:00 AM PDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2026, 10:06 AM PDT (17:06 UTC)
- In effect from
- Mar 14, 2026, 11:00 AM PDT
- Expired
- Mar 14, 2026, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 1:03 PM PDT | NON-TSTM WND GST 57 | 5 Sw Ruby Valley, NV | Mesonet station RBVN2 Ruby Valley RAWS, Elevation 6891 Feet. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 5.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3518 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
946 WWUS75 KLKN 131706 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1006 AM PDT Fri Mar 13 2026 NVZ031-033-034-039-140115- /O.UPG.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/ /O.NEW.KLKN.HW.W.0001.260314T1800Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Ruby Lake, West Wendover, Jarbidge, Gibbs Ranch, Oasis, Mountain City, Tuscarora, Owyhee, Charleston, and Midas 1006 AM PDT Fri Mar 13 2026 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Blowing dust may temporarily reduce visibility to one-half mile or less in spots. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ030-035>038-040-140115- /O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Lamoille, Lee, Elko, Winnemucca, Cherry Creek, Ely Airport, Ryndon, South Fork, Dunphy, Battle Mountain, Diamond Valley, Eureka Airport, Emigrant Pass, Palisade, Preston, Beowawe, McGill, Manhattan, Ruth, Ely, Valmy, Crescent Valley, Grass Valley, Round Mountain, Jiggs, Golconda, Pinto Summit, Argenta, Dufferena, Hickison Summit, Tonopah, Spring Creek, Eureka, Garden Pass, and Lund 1006 AM PDT Fri Mar 13 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, Humboldt, and Northwestern Nye Counties. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust may temporarily reduce visibility to one mile or less in spots. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 86
5 follow-up statements
495 WWUS75 KLKN 140114 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 614 PM PDT Fri Mar 13 2026 NVZ031-033-034-039-141800- /O.CON.KLKN.HW.W.0001.260314T1800Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Mountain City, Tuscarora, Jarbidge, Owyhee, West Wendover, Midas, Charleston, Gibbs Ranch, Ruby Lake, and Oasis 614 PM PDT Fri Mar 13 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Blowing dust may temporarily reduce visibility to one-half mile or less in spots. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ030-035>038-040-141800- /O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Ely, Lamoille, McGill, Elko, Valmy, Ryndon, Spring Creek, South Fork, Eureka, Crescent Valley, Cherry Creek, Beowawe, Dunphy, Argenta, Pinto Summit, Preston, Lund, Golconda, Lee, Battle Mountain, Winnemucca, Diamond Valley, Grass Valley, Ruth, Eureka Airport, Emigrant Pass, Dufferena, Garden Pass, Jiggs, Manhattan, Tonopah, Hickison Summit, Round Mountain, Palisade, and Ely Airport 614 PM PDT Fri Mar 13 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, Humboldt, and Northwestern Nye Counties. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust may temporarily reduce visibility to one mile or less in spots. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 98
620 WWUS75 KLKN 140742 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1242 AM PDT Sat Mar 14 2026 NVZ031-033-034-039-142200- /O.CON.KLKN.HW.W.0001.260314T1800Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Midas, Mountain City, Owyhee, Oasis, Gibbs Ranch, Jarbidge, Charleston, West Wendover, Ruby Lake, and Tuscarora 1242 AM PDT Sat Mar 14 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Blowing dust may temporarily reduce visibility to one-half mile or less in spots. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ030-035>038-040-142200- /O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Lund, Lee, Lamoille, McGill, Ryndon, Diamond Valley, Pinto Summit, South Fork, Eureka Airport, Garden Pass, Golconda, Manhattan, Ely Airport, Hickison Summit, Grass Valley, Dunphy, Eureka, Tonopah, Dufferena, Emigrant Pass, Crescent Valley, Cherry Creek, Argenta, Winnemucca, Preston, Battle Mountain, Elko, Ely, Spring Creek, Palisade, Beowawe, Jiggs, Round Mountain, Valmy, and Ruth 1242 AM PDT Sat Mar 14 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, Humboldt, and Northwestern Nye Counties. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust may temporarily reduce visibility to one mile or less in spots. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 96
030 WWUS75 KLKN 142245 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 345 PM PDT Sat Mar 14 2026 NVZ031-033-034-039-150600- /O.CON.KLKN.HW.W.0001.000000T0000Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Owyhee, Charleston, Ruby Lake, Mountain City, Oasis, West Wendover, Jarbidge, Tuscarora, Midas, and Gibbs Ranch 345 PM PDT Sat Mar 14 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Blowing dust may temporarily reduce visibility to one-half mile or less in spots. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ030-035>038-040-150300- /O.CON.KLKN.WI.Y.0005.000000T0000Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Ely Airport, Eureka, Diamond Valley, Ruth, Preston, Eureka Airport, Emigrant Pass, Argenta, South Fork, Dufferena, Golconda, Elko, Winnemucca, Ryndon, Valmy, Pinto Summit, Spring Creek, Dunphy, McGill, Grass Valley, Cherry Creek, Round Mountain, Hickison Summit, Tonopah, Garden Pass, Crescent Valley, Lund, Lamoille, Palisade, Battle Mountain, Ely, Beowawe, Jiggs, Manhattan, and Lee 345 PM PDT Sat Mar 14 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, Humboldt, and Northwestern Nye Counties. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust may temporarily reduce visibility to one mile or less in spots. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 86
030 WWUS75 KLKN 150253 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 753 PM PDT Sat Mar 14 2026 NVZ030-035>038-040-150400- /O.EXP.KLKN.WI.Y.0005.000000T0000Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Eureka, Spring Creek, Ely Airport, Palisade, Ryndon, McGill, Grass Valley, Jiggs, South Fork, Emigrant Pass, Tonopah, Pinto Summit, Golconda, Dunphy, Hickison Summit, Elko, Argenta, Ely, Winnemucca, Valmy, Beowawe, Manhattan, Lund, Ruth, Eureka Airport, Crescent Valley, Diamond Valley, Lee, Lamoille, Dufferena, Round Mountain, Preston, Battle Mountain, Garden Pass, and Cherry Creek 753 PM PDT Sat Mar 14 2026 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds are expected to remain breezy through the evening and overnight tonight, however they have dropped below advisory levels and therefore the wind advisory will be allowed to expire on time. The exception is for northeastern portions of Elko County, A High Wind Warning remains in effect for a few more hours as winds here remain stronger. $$ NVZ031-033-034-039-150600- /O.CON.KLKN.HW.W.0001.000000T0000Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Gibbs Ranch, Jarbidge, Midas, Owyhee, Ruby Lake, Oasis, West Wendover, Charleston, Mountain City, and Tuscarora 753 PM PDT Sat Mar 14 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ 98
754 WWUS75 KLKN 150541 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1041 PM PDT Sat Mar 14 2026 NVZ031-033-034-039-150645- /O.EXP.KLKN.HW.W.0001.000000T0000Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Mountain City, Ruby Lake, Gibbs Ranch, Midas, Charleston, Jarbidge, Oasis, Owyhee, Tuscarora, and West Wendover 1041 PM PDT Sat Mar 14 2026 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... Wind gusts have subsided below both Advisory and Warning criteria this evening. As such the High Wind Warning will be allowed to expire on time at 11 PM PDT. Motorists should remain alert the rest of this evening and into the early overnight hours as wind gusts of 30 to 45 mph may linger, especially over summits and higher terrain, as well as locations on the eastern slopes of mountains and in areas such as West Wendover where Northwesterly winds are known to channel. $$ 96
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Mar 13, 1:38 AM PDT, 8 hours 28 minutes earlier. Its key messages:
- * Warming temperature trend with breezy to windy conditions will continue through next week. * Near record high temperatures across the region into next week. * A weak weather system clips over northern Nevada this weekend. * Strong gusty winds Saturday
Area forecast discussion, Mar 13, 1:38 AM PDT, 8 hours 28 minutes before
Area Forecast Discussion National Weather Service Elko NV 138 AM PDT Fri Mar 13 2026 .KEY MESSAGES... * Warming temperature trend with breezy to windy conditions will continue through next week. * Near record high temperatures across the region into next week. * A weak weather system clips over northern Nevada this weekend. * Strong gusty winds Saturday && .UPDATE... Issued at 135 AM PDT Fri Mar 13 2026 Forecasts of high winds Saturday and warmer temperatures next week is still on track. No changes to forecast or grids is needed at this time. && .DISCUSSION... (Today through next Friday) WEATHER PATTERN OVERVIEW: Northwesterly flow over Nevada will continue into the weekend as a long wave trough over the Great Lakes extending into the northwest keeps an upper ridge across the eastern Pacific. These systems are tightening the weather gradients overhead which is producing breezy to windy conditions over the region. Friday, warmer temperatures persist with highs in the 60s to 70s, however winds are expected to be lighter from the west with speeds up to 10-15 mph across northern Nevada, gusts as high as 20-25 mph. Saturday, models are showing the high pressure ridge over the Pacific to weaken, allowing a weak weather system to clip northern Nevada. Chances for precipitation increase up to 45-60% along the northern state border, amounts remain low at this time with areas seeing only up to 0.01 inches of rain. The main concern with this weather system is the tightening of weather gradients that will produce strong northwesterly winds across the region. Across central Nevada and Humboldt County further from the tighter pressure gradient, winds will increase to 20-30 mph with gusts as high as 45 mph prompting a Wind Advisory. Across northeastern Elko County, the pressure gradient is forecast to be much stronger as low pressure undergoes rapid intensification across Wyoming and into western Nebraska. Thus, winds will be stronger here, especially along passes and summits on I-80 and US 93 in Elko County up to 25-35 mph, with a 50-60% chance of seeing wind gusts up to 60 mph. High Wind Watch has been issued for most of northern and eastern Elko County. Sunday and into next week, the weak upper trough will push east with the high pressure ridge over the Pacific strengthening and moving across the western CONUS, leaving dry and calm weather conditions over Nevada. With the system moving in, it will also brings in unseasonably warm temperatures with 80-90% chance high temperatures will break into new records through the week, both daily and for the month of March. Models show the high pressure ridge is expected to last into next Saturday. FORECAST CONFIDENCE & DEVIATIONS: High confidence of a weak weather system Saturday, producing strong gusty winds, prompting a Wind Advisory and High Wind Watch. High confidence of warming temperature trends into next week with near record temperatures. Adjust wind grids in NBM 90th percentile to better reflect recent wind events. && .AVIATION... Dry with VFR conditions expected at all terminals over the next 24 hours. Breezy conditions Friday afternoon at KWMC and KEKO with SW winds around 15kts gusting to 25kts. && .LKN Watches/Warnings/Advisories... Wind Advisory from 11 AM to 8 PM PDT Saturday NVZ030-035>038-040. High Wind Watch from Saturday morning through Saturday evening NVZ031-033-034-039. && UPDATE...99 DISCUSSION...97 AVIATION...96
Nearby
High Wind Warnings in Nevada, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.